Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 9, 2019, 8:50 PM EDT for Brown County, Monroe County, Morgan County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2019, 8:50 PM EDT (00:50 UTC)
- Expired
- Jun 9, 2019, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IN, Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 9:00 PM EDT | FLASH FLOOD | 1 Nnw Indiana Universit, IN | MANY ROADS IN BLOOMINGTON WERE REPORTED TO BE UNDERWATER. ONE STRANDED VEHICLE WAS REPORTED. THE INTERSECTION OF OLD STATE ROAD 37 AND GOURLEY PIKE HAD 3 FEET OF STANDING WATER ON IT. THE INTERSECTION OF MADISON AND 3RD WAS REPORTED TO BE FLOODED WITH 2 FEET O |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WGUS53 KIND 100050
FFWIND
INC013-105-109-100345-
/O.NEW.KIND.FF.W.0019.190610T0050Z-190610T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
850 PM EDT Sun Jun 9 2019
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Central Monroe County in south central Indiana...
Southeastern Morgan County in central Indiana...
Northwestern Brown County in south central Indiana...
* Until 1145 PM EDT.
* At 848 PM EDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain across the warned area...with estimates of up
to 1.5 inches in parts of Monroe and southeast Morgan Counties
since 730 pm EDT. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Bloomington, Martinsville, Morgantown, Mahalasville, Indiana
University, Lake Lemon, Unionville and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3910 8667 3952 8634 3952 8625 3935 8625
3917 8637 3910 8645
$$
Ryan2 follow-up statements
874
WGUS73 KIND 100225
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1025 PM EDT Sun Jun 9 2019
INC013-105-109-100345-
/O.CON.KIND.FF.W.0019.000000T0000Z-190610T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IN-Morgan IN-Brown IN-
1025 PM EDT Sun Jun 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
CENTRAL MONROE...SOUTHEASTERN MORGAN AND NORTHWESTERN BROWN
COUNTIES...
At 1024 PM EDT, Doppler radar indicated heavy rain diminishing
across the warned area. Flash flooding is occurring and will likely
continue in spots through late evening.
Some locations that will experience flooding include...
Bloomington, Martinsville, Morgantown, Mahalasville, Indiana
University, Lake Lemon, Unionville and Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3910 8667 3952 8634 3952 8625 3935 8625
3917 8637 3910 8645
$$
Ryan684
WGUS73 KIND 100336
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1136 PM EDT Sun Jun 9 2019
INC013-105-109-100346-
/O.EXP.KIND.FF.W.0019.000000T0000Z-190610T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe IN-Morgan IN-Brown IN-
1136 PM EDT Sun Jun 9 2019
...THE FLASH FLOOD WARNING FOR CENTRAL MONROE...SOUTHEASTERN MORGAN
AND NORTHWESTERN BROWN COUNTIES WILL EXPIRE AT 1145 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3910 8667 3952 8634 3952 8625 3935 8625
3917 8637 3910 8645
$$
RyanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:51 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 6:51 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 PM EDT Sun Jun 9 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 353 PM EDT Sun Jun 9 2019 Chances for showers and storms will continue through tomorrow morning, before a second upper level wave kicks the original upper low eastward and brings rain chances to an end through Tuesday night. More shower and storm chances will come mid week as another frontal system approaches. Temperatures much of this week will be below normal for the time of year. && .NEAR TERM /Tonight/... Issued at 353 PM EDT Sun Jun 9 2019 Scattered showers and a few storms are ongoing this afternoon, and expect this to continue much of the night. Not everyone will see rain, but where rain does fall, a good soaking may occur due to slow movement of the showers and storms. Consensus temperatures fit relatively well with what we've seen the last several nights under the influence of this low, and were generally accepted. && .SHORT TERM /Monday through Wednesday/... Issued at 353 PM EDT Sun Jun 9 2019 Precipitation will begin to exit the area Monday morning as another upper wave moves into the area and begins to eject the first low eastward. Expect dry weather by Monday afternoon, and this will continue through at least Tuesday night. The next chance for showers and storms will come mainly Wednesday afternoon as another frontal system approaches. Consensus temperatures appeared reasonable. Expect temperatures below normal for the time of year with highs in the 70s and lows in the 50s. && .LONG TERM /Wednesday Night through Sunday/... Issued at 321 PM EDT Sun Jun 9 2019 The long term period will have below normal temperatures throughout, slowly increasing a bit each day. A frontal system will be moving through and out of the area Wednesday night into Thursday, with chances for thunderstorms early Wednesday night and then just some low chances for showers through the day on Thursday on the back side of the system. Thursday night through Friday look dry with cool high pressure quickly traversing the area. By Friday night though the upper trough re-establishes itself and sends an upper wave southeast into Indiana, bringing in a frontal system and chances for showers and thunderstorms to the area through the weekend. && .AVIATION /Discussion for 100000Z TAF Issuance/... Issued at 651 PM EDT Sun Jun 9 2019 Ceiling restrictions will continue through Monday morning...with widespread VFR conditions returning for Monday afternoon and night. Low pressure over southwest portions of central Indiana this evening will lift northeast across the area tonight before being kicked east of the region Monday by a trailing cold front. Expect periodic showers with perhaps a few rumbles of thunder through the evening immediately downstream from the track of the low with primary impacts to KIND and possibly KBMG as the low passes by. Restrictions will be possible within any heavier shower or storm this evening. Beyond 06Z...most of the convection will be east of the area with just isolated showers. VCSH wording should work fine for the second half of the overnight at KBMG and KIND with dry conditions developing at KHUF and KLAF further west. Winds will be light and variable through much of the night. While periodic MVFR ceilings will continue through tonight...model soundings favor ceilings falling in the predawn hours potentially into IFR levels before bouncing back as boundary layer mixing commences by midday Monday. With the front pushing deeper moisture east of the region by the afternoon...clouds will scatter by late day setting up mainly clear skies for Monday night. Surface winds will become the primary impact to aviators during the afternoon with northwest wind gusts peaking at 25-30kts. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...CP AVIATION...Ryan
Hazardous weather outlook, Jun 9, 3:55 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 355 PM EDT Sun Jun 9 2019 INZ021-028>031-035>049-051>057-060>065-067>072-102000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 355 PM EDT Sun Jun 9 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: A few showers and embedded thunderstorms will be possible tonight. Hazards: Heavy rainfall...lightning...gusty winds. Timing: Rain and storms possible at any time. Discussion: Scattered showers with isolated thunderstorms will spread across Central Indiana tonight as an upper level low moves north into the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: There are chances for showers and thunderstorms over central Indiana on Monday morning...and then again on Wednesday and Thursday. Widespread severe storms are not expected. Discussion: Rain will be swept east of the region by a cold front on Monday morning. Cooler weather is expected for much of next week...with additional chances for showers and thunderstorms Wednesday and Thursday as an upper level wave drifts through the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:05 PM EDT | Areal Flood Advisory | IND | Hancock, Marion, Shelby | 3 hr |
| Jun 9, 9:18 PM EDT | Flash Flood Warning | IND | Hancock, Johnson, Marion, Shelby | 3 hr |
| Jun 9, 10:11 PM EDT | Areal Flood Advisory | IND | Hamilton, Marion | 2 hr |
| Jun 9, 10:40 PM EDT | River Flood Warning | IND | Marion | 11 hr |
| Jun 10, 11:11 AM EDT | River Flood Warning | IND | Marion | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.